Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS Binghamton, NY

July 3, 2021Susquehanna County, Pennsylvania

NWS Binghamton, NY issued this special weather statement at Jul 3, 2021, 4:34 PM EDT for Susquehanna County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2021, 4:34 PM EDT (20:34 UTC)
Expired
Jul 3, 2021, 5:00 PM EDT
In force
26 min
Issued by
NWS Binghamton, NY

County Susquehanna County, PA

The radar

The Binghamton radar (KBGM), 64 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

970 
WWUS81 KBGM 032034
SPSBGM

Special Weather Statement
National Weather Service Binghamton NY
434 PM EDT Sat Jul 3 2021

PAZ039-040-044-032100-
Susquehanna-Northern Wayne-Lackawanna-
434 PM EDT Sat Jul 3 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SUSQUEHANNA...NORTHERN
LACKAWANNA AND NORTHWESTERN WAYNE COUNTIES...

At 433 PM EDT, a cluster of strong, heavy rain producing 
thunderstorms were located near Union Dale, or 12 miles north of 
Carbondale, moving south at 15 mph.

Pea size hail was reported near Windsor, New York, and is expected 
with this storm.

Locations impacted include...
Carbondale, Archbald, Jackson, Clifford, Susquehanna, Forest City,
Mayfield, Susquehanna Depot, Harford and Dalton.

Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4155 7578 4159 7577 4164 7573 4164 7577
      4200 7567 4199 7544 4164 7546 4153 7546
TIME...MOT...LOC 2033Z 015DEG 12KT 4175 7556 

$$

JAB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jul 3, 3:18 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 3, 3:18 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
318 PM EDT Sat Jul 3 2021

.SYNOPSIS...
An upper level disturbance continues to produce heavy showers
and a few thunderstorms across the area through tonight.
Ridging starts building in on Sunday with warmer and mainly dry
conditions expected into Monday.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
315 PM Update...

Upper level low continues to bring heavy showers and a few
thunderstorms to the region this afternoon. Unlike yesterday,
there has been a bit more cloud cover today and this has limited
instability, so although some heavy rain threat remains, the
chance for any severe thunderstorms is very low.

The peak of the shower and thunderstorm activity will go until
about 9 PM tonight. By that time, the loss of heating as well as
increasing 500 mb heights from the west should significantly
decrease the coverage and intensity of showers. Flash flooding
remains a possibility through this evening, especially if any
cells can continue to track into areas that have seen
significant amounts of rainfall over the last few days. Have
removed the mention of any flooding today from the HWO for our
western and northern counties as water vapor imagery indicates
much drier air pushing in from the NW.

Upper low will move of the East Coast and eventually NE into
the Gulf of Maine tomorrow. Independence Day is looking like a
fairly good one. Can't rule out a few isolated showers,
especially east of I81 where troughing and cyclonic flow aloft
will persist into the afternoon. Ridging and warm air advection
will take hold Sunday night into Monday morning with clearing
skies overnight.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
315 PM Update...

The short term will be fairly wet and unsettled. An upper ridge
building over the area will usher in a warmer, more humid airmass.
Temperatures Monday and Tuesday peak in the 80s and even lower 90s
in the valleys before falling to overnight lows in the 60s to lower
70s.

Scattered afternoon thunderstorms Monday will give way to additional
showers and storms overnight. This will be most likely along and
north of the Thruway, as the ridge flattens and a shortwave passing
to our north brings in increasing midlevel flow that would provide
dynamical support for development even as we lose the beneficial
daytime instability. Any ripples through our mainly zonal flow
will keep in chances for afternoon thunderstorms for Tuesday.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
315 PM Update...

Active weather continues through the middle of the week as a trough
digs into the Upper Midwest. This will continue to pump warm, moist
air into the region through Wednesday with yet another round for
afternoon thunderstorms. Showers and storms become more likely for
Thursday as the cold front associated with this system moves
through. A few showers may linger into Friday, though most of the
area should stay dry with brief ridging before another deepening low
moves into the Great Lakes into the weekend.

As for temperatures, expect highs in the 80s and perhaps near the
90F mark Wednesday before temperatures turn more seasonal for the
rest of the work week, peaking in the 70s to lower 80s.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
We will remain under the influence of an upper level disturbance
into tonight. Scattered showers with brief IFR/MVFR this
afternoon and evening can be expected. Later tonight, showers
will come to an end, but abundant low level moisture may bring
IFR fog and ceilings overnight into Sunday morning.

Surface winds will be light and predominately northwest to
north.

Outlook...

Sunday and Monday...Mainly VFR.

Tuesday and Thursday...Mainly VFR; but showers and
thunderstorms with brief restrictions will be possible.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...MPK
NEAR TERM...MPK
SHORT TERM...HLC
LONG TERM...HLC
AVIATION...MPK
Hazardous weather outlook, Jul 3, 2:51 PM EDT, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
251 PM EDT Sat Jul 3 2021

NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-041900-
Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
251 PM EDT Sat Jul 3 2021

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Scattered showers and isolated thunderstorms this afternoon and
evening will produce pockets of heavy rainfall possibly localized
flooding. This is more likely in areas that had heavy rain in the
last two days.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.

NYZ009-015>018-022>025-036-037-044-041900-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-
251 PM EDT Sat Jul 3 2021

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.

In the hours before

Special weather statement, Jul 3, 4:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
434 PM EDT Sat Jul 3 2021

PAZ039-040-044-032100-
Susquehanna-Northern Wayne-Lackawanna-
434 PM EDT Sat Jul 3 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SUSQUEHANNA...NORTHERN
LACKAWANNA AND NORTHWESTERN WAYNE COUNTIES...

At 433 PM EDT, a cluster of strong, heavy rain producing
thunderstorms were located near Union Dale, or 12 miles north of
Carbondale, moving south at 15 mph.

Pea size hail was reported near Windsor, New York, and is expected
with this storm.

Locations impacted include...
Carbondale, Archbald, Jackson, Clifford, Susquehanna, Forest City,
Mayfield, Susquehanna Depot, Harford and Dalton.

Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4155 7578 4159 7577 4164 7573 4164 7577
      4200 7567 4199 7544 4164 7546 4153 7546
TIME...MOT...LOC 2033Z 015DEG 12KT 4175 7556

JAB

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:11 PM EDTFlash Flood WarningBGMBroome3 hr
Jul 2, 8:41 PM EDTSpecial Weather StatementBGMSullivan49 min
Jul 2, 11:16 PM EDTAreal Flood WarningBGMBroome5 hr
Jul 3, 6:12 PM EDTFlash Flood WarningBGMDelaware2 hr
Jul 2, 10:02 PM EDTAreal Flood WarningBGMBradford5 hr

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.